MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG

ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG
Catalog Number 9-ACP2-007-016
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Pericardial Effusion (3271)
Date of Event 03/04/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2024, a amplatzer amulet left atrial appendage (laa) occluder was chosen for implant, 14f amulet steerable delivery sheath.The patient was presented with small pericardial effusion prior to device attempt.Patient was in sinus rhythm with a contractile appendage and large transverse sinus.The patient's activated clotting time (act) levels was 378.Esmolol was administered to control heart rate during deployment.During the procedure, a second transseptal puncture was performed due to inability to get the steerable sheath coaxial enough for an orthogonal deployment.It was noted that there was difficulty implanting the amulet device, requiring multiple deployment attempts.About an hour post-procedure, the patient had a small blood pressure drop, which had also occurred during procedure.A transthoracic echocardiogram (tte) was done, and mildly larger pericardial effusion was noted.The patient was given colchicine and the pericardial effusion resolved on its own by the next day.The patient was reported to be stable and was discharged.
 
Additional Manufacturer Narrative
An event of small pericardial effusion present prior to implantation worsening post implantation was reported.There are multiple risk factors for pericardial effusion after a left atrial appendage closure procedure, including anticoagulation status of the patient, maneuvering of the guidewire or sheaths within the heart, the trans-septal puncture, or the stabilizing wires on the amulet puncturing the laa.Information from the field indicated that the patient's activated clotting time (act) levels was 378.Esmolol was administered to control heart rate during deployment.The field also indicated that a second transseptal puncture was performed due to inability to get the steerable sheath coaxial enough for an orthogonal deployment and that there was difficulty implanting the device.A returned device assessment could not be performed as the device remains implanted and was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Based on the information received, the cause of the reported incident could not be conclusively determined.

Brand Name
AMPLATZER AMULET
Common Device Name
CARDIAC PLUG
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key19011321
Report Number2135147-2024-01399
Device Sequence Number3825538
Product Code NGV
UDI-Device Identifier00811806013459
UDI-Public(01)00811806013459(17)270930(10)8694698
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P200049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number9-ACP2-007-016
Device Lot Number8694698
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/04/2024
Initial Report FDA Received Date04/01/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age79 YR
Patient SexFemale